Georgia, 2020Flash Flooding and Strong Wind in Georgia, September 16 to 17, 2020
September 16 to 17, 2020 · NWS FFC · 24 events in 15 counties and zones
A weakening Tropical Storm Sally moved into Georgia on September 16th, spreading heavy rainfall amounts and producing damaging winds in north and central Georgia. Rainfall amounts of 2 to 8 inches occurred, with the axis of heaviest rainfall extending from near Columbus, to Macon, to Augusta.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 2
- Property damage
- $494,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening Tropical Storm Sally moved into Georgia on September 16th, spreading heavy rainfall amounts and producing damaging winds in north and central Georgia. Rainfall amounts of 2 to 8 inches occurred, with the axis of heaviest rainfall extending from near Columbus, to Macon, to Augusta. The highest winds were observed in the metro Atlanta area as Sally's convective bands moved through late on September 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 16, 2:38 PM EST, 22 minutes earlier.
Area forecast discussion, Sep 16, 2:38 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
338 PM EDT Wed Sep 16 2020
.SHORT TERM /Tonight through Thursday Night/...
Recently-downgraded Tropical Storm Sally will be the big focus
through the next 24 hours or so as it has begun its northeastward
track toward the forecast area. The rain shield from Sally will
continue to overspread the area this evening into tonight with the
most concerning rainfall rates expected to pick up after 00z as
the center of Sally approaches. These high rainfall rates in the
bands of Sally are expected to quickly increase flash flooding
potential by late evening into overnight. The axis of heaviest
expected heaviest rainfall has continued to nudge a bit southward
as compared to the morning forecast courtesy of the slightly
farther south forecast track of Sally, generally along and near a
Columbus to Macon to Athens line. Widespread 3-6" rainfall totals
with localized higher amounts are expected in this area with
amounts tapering farther northwest and southeast.
The tornado risk this afternoon remains south of the area where
favorable conditions are situated. This will slowly change through
the evening and overnight as higher dewpoints in the 70s creep
northward into central Georgia. Thus, the risk for tornadoes will be
on the increase from late evening and overnight through Thursday
morning in central and east-central Georgia, shifting eastward into
the Carolinas by midday.
The other threat to consider from this evening into the overnight
will be increasingly gusty winds. While wind gusts will continue to
be on the downtrend as the system weakens, sufficient wind energy
will remain such that sustained winds 15-25 mph and gusts perhaps as
high as 35-40 mph are expected. Given the heavy rainfall and
saturated soils, a Wind Advisory was issued for much of the area
through 10 AM Thursday. Scattered downed trees and power outages are
expected, even in areas where Wind Advisory criteria isn't quite
reached.
By midday Thursday into the afternoon, the heaviest rainfall will
shift east of the forecast area as the remnants of Sally depart.
Lingering showers will remain, but any additional QPF will remain
light.
RW
.LONG TERM /Friday through Wednesday/...
Still some slight timing differences between the GFS and ECMWF for
Friday. The GFS is faster with getting the remnant low associated
with Sally out of the Carolinas, while the ECWMF hangs onto it a bit
longer. This will potentially impact the progression of a southward
moving cold front Friday into very early Saturday.
The front is expected to hang/very slowly move south across southern
portions of the CWA for Friday into early Saturday. Strong high
pressure will begin building in from the north later on Saturday and
should remain in control of the sensible weather for the remainder
of the long term portion of the forecast.
Temperatures will remain below normal for the weekend through early
next week. Daytime highs will average 10 to 15 degrees below normal.
Overnight mins will average 5 to 10 degrees below normal.
NListemaa
&&
.HYDROLOGY...
While the axis of expected heaviest rainfall has been
nudged a bit farther south this afternoon as compared to this
morning, the overall forecast remains largely unchanged. Widespread
totals of 3 to 6 inches remain forecast generally along and near a
Columbus to Thomaston to Macon to Madison to Athens line, with
locally higher amounts possible. The areal extent of the Flash Flood
Watch thus remains unchanged, generally incorporating areas forecast
to see at least 2 inches of rainfall. Flooding will likely linger on
some rivers, creaks, and streams beyond the end of the watch period.
&&
.AVIATION... 18Z Update... Widespread IFR conditions prevail
through much of the TAF period as Sally moves toward the area with
LIFR possible, especially after 00z. Widespread rain will
overspread the area with +ra expected, especially after 00z and
through early Thurs morning. Embedded isolated tsra is possible,
mainly at MCN/CSG overnight. Wind speeds will increase
appreciably, sustained as high as 20-25kts during the 00-06z
period with gusts as high as 30-35 kts. Direction will remain
easterly, shifting W Thurs afternoon.
//ATL Confidence...18Z Update...
High confidence.
RW
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 66 73 67 79 / 100 100 80 40
Atlanta 66 73 67 79 / 100 100 70 30
Blairsville 62 70 61 75 / 90 90 70 30
Cartersville 66 74 65 80 / 100 100 60 20
Columbus 70 78 69 83 / 100 90 40 30
Gainesville 65 71 66 79 / 100 100 70 30
Macon 69 79 69 81 / 100 100 60 40
Rome 67 76 65 80 / 90 90 50 20
Peachtree City 67 74 66 79 / 100 100 60 30
Vidalia 72 83 72 82 / 70 90 50 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 AM EDT Thursday for the following zones:
Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly...Douglas...
Emanuel...Fayette...Forsyth...Glascock...Greene...Gwinnett...
Hall...Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Montgomery...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...White...Wilcox...Wilkes...
Wilkinson.
Flash Flood Watch through Friday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb...Dooly...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Glascock...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Morgan...
Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns...
Troup...Twiggs...Union...Upson...Walton...Warren...Washington...
Webster...White...Whitfield...Wilkes...Wilkinson.
&&
SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 16, 9:12 AM EST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1012 AM EDT Wed Sep 16 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1012 AM EDT Wed Sep 16 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
A Flash Flood Watch has been issued for much of north and central
Georgia through Friday. As the remnants of Hurricane Sally move
across the deep south, very heavy rainfall is likely for much of
the outlook area, especially within the outer rainbands. Runoff
associated with the heavy rains could produce flash flooding and
river flooding.
In addition to heavy rainfall, the outer rainbands associated with
Sally will contain stronger winds gusts capable of producing
downed trees and powerlines. A couple of brief weak tornadoes
cannot be ruled out.
A Wind Advisory may be needed for much of north and central
Georgia later today and into the overnight hours. Outside of the
rainbands, sustained winds of 15 to 25 mph with gusts up to 35
mph are possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
The Flash Flood Watch will continue through early Friday morning
as the remnants of Sally move across Georgia. Within the stronger
rainbands, damaging wind gusts and weak brief tornadoes will
continue to be possible.
Sustained winds of 15 to 25 mph with gusts up to 35 mph may
continue into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
Strong Wind, North Fulton
- When
- September 16, 3:00 PM EST to 4:00 PM EST
- Where
- North Fulton forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
A 30-year old male was killed when a portion of a large oak tree, estimated to be a century old, split off and fell onto a home on Linda Way in southwest Atlanta. One person in the home was rescued alive by fire-fighters and another was able to escape on their own from the home.
Strong Wind, De Kalb
- When
- September 16, 5:00 PM EST to 6:00 PM EST
- Where
- De Kalb forecast zone
- Measured
- 25 kt (29 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
A report was received over social media of a tree blown down on power lines near the intersection of Winding Branch Road and Winding Branch Lane.
Flash Flood, Macon
- When
- September 16, 9:50 PM EST to September 17, 4:00 AM EST
- Where
- Macon County, 0.6 mi S of Montezuma to 0.14 mi SSW of Montezuma
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.291, -84.029
The 911 center relayed a report of water flowing over the roadway along Highway 26 E. Radar estimates indicate that 6 to 8 inches of rain fell over the area, with isolated amounts as high as 10 inches, resulting in the flash flooding.
Flash Flood, Muscogee
- When
- September 16, 9:53 PM EST to September 17, 3:00 AM EST
- Where
- Muscogee County, 1.36 mi WNW of Avondale to 1.27 mi SSE of Bibb City
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.460, -84.990
The 911 Center relayed a report of water over portions of 5th Avenue and Veterans Parkway, resulting in road closures. Radar estimates indicate 6 to 8 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Macon
- When
- September 17, 12:00 AM EST to 5:00 AM EST
- Where
- Macon County, 1.5 mi SSW of Oglethorpe to 0.51 mi NNW of Clearview
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -84.080
The Emergency Manager reported heavy rain and excess runoff in Mill Creek caused a beaver dam to break, flooding Highway 49. Public works closed the flooded southbound lanes. Radar estimates indicate that 6 to 8 inches of rain occurred in the area, with localized amounts up to 10 inches, resulting in the flash flooding.
Flash Flood, Macon
- When
- September 17, 12:10 AM EST to 5:00 AM EST
- Where
- Macon County, 0.48 mi ENE of Marshallville to 1.13 mi ENE of Marshallville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.453, -83.922
The Emergency Manager reported a portion of Highway 127, east of Marshallville, was inundated with flowing water and impassable. Radar estimates indicate that 6 to 8 inches of rain occurred in the area, with locally higher amounts up to 10 inches, resulting in the flash flooding.
Flash Flood, Marion
- When
- September 17, 2:40 AM EST to 5:40 AM EST
- Where
- Marion County, 1.88 mi ESE of Tazewell to 1.64 mi ESE of Tazewell
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.370, -84.400
The local Emergency Manager reported several roads washed out in the area, including Moody Road near Sandy Acres. Radar estimates indicate that 4 to 5 inches of rain occurred in the area, resulting in the flash flooding.
Flash Flood, Houston
- When
- September 17, 2:50 AM EST to 10:50 AM EST
- Where
- Houston County, 1.9 mi NNE of Wrights Mill to 2.21 mi NNE of Wrights Mill
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 32.627, -83.641
A resident reported overnight heavy rainfall and resulting flash flooding caused significant drainage issues and sewage backups in the neighborhood. Radar estimates indicate that 6 to 8 inches of rain occurred in the area, causing the flooding.
Flash Flood, Upson
- When
- September 17, 3:00 AM EST to 7:00 AM EST
- Where
- Upson County, 1.47 mi NNW of Blacksboro to 1.5 mi E of Mc Kinney
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.950, -84.260
The Emergency Manager reported high water from Little Swift Creek left debris and gravel behind after flooding Rock Hill School Road near Bickley Lake. Radar estimates indicate that 4 to 6 inches of rain occurred, with isolated amounts up to 8 inches.
Flash Flood, Crawford
- When
- September 17, 3:15 AM EST to 10:00 AM EST
- Where
- Crawford County, 6.49 mi ENE of Lee Pope to 5.77 mi ENE of Lee Pope
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.652, -83.857
The Emergency Manager reported a portion of road had collapsed near the intersection of Taylors Mill Road and Ray Road. Radar estimates indicate that 6 to 8 inches of rain fell over the area.
Flash Flood, Crawford
- When
- September 17, 3:20 AM EST to 10:00 AM EST
- Where
- Crawford County, 0.83 mi NNW of Sandy Point to 1.89 mi S of Moran
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.781, -83.934
The Emergency Manager reported high runoff washed out part of Spring Hill Church Road off Highway 80, east of Roberta. Radar estimates indicate that 6 to 8 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Washington
- When
- September 17, 5:00 AM EST to 10:00 AM EST
- Where
- Washington County, 1.16 mi W of Heidrich to 0.52 mi W of Rose
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.970, -82.670
The Emergency Manager reported State Route 24 near Prosser Road - between Sandersville and Davisboro - washed out due to high water from a nearby creek. Radar estimates indicate that 6 to 8 inches of rain occurred over the area, resulting in the flash flooding and damaged roadway.
Flash Flood, Fulton
- When
- September 17, 5:30 AM EST to 8:00 AM EST
- Where
- Fulton County, 2.37 mi SSE of Sandy Spgs to 2.55 mi S of Sandy Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -84.360
The Emergency Manager reported flooding near the intersection of Windsor Parkway and Northland Drive due to high water through Nancy Creek. Additionally, a river gage located on Nancy Creek at Rickenbacker Drive NE (NCKG1) rose above flood stage as a result of the flooding, and nearby residents reported water approaching foundations of homes along the creek.
Flash Flood, Fulton
- When
- September 17, 5:30 AM EST to 3:15 PM EST
- Where
- Fulton County, 3.33 mi NNW of Atlanta to 2.86 mi N of Atlanta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.817, -84.412
The Emergency Manager reported that a majority of the Peachtree Battle Area - Atlanta Memorial Park along Peachtree Creek is underwater due to heavy rain and flooding of the creek. The nearby USGS river gage on Peachtree Creek (AANG1) crest at 19.06 feet in Moderate Flood Stage. Radar estimates indicate that 4 to 5 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Jackson
- When
- September 17, 6:00 AM EST to 9:30 AM EST
- Where
- Jackson County, 2.82 mi SSW of Arcade to 2.73 mi S of Arcade
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.040, -83.580
The Emergency Manager reported that McCreery Road was closed due to water over the roadway from a nearby creek. Radar estimates indicate that 3 to 4 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Jackson
- When
- September 17, 6:00 AM EST to 10:30 AM EST
- Where
- Jackson County, 1.5 mi SSW of Thurmack to 1.64 mi S of Thurmack
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.130, -83.740
The Emergency Manager reported Charlie Cooper Road was closed due to water over the roadway due to high streamflow in a nearby creek. Radar estimates indicate that 3 to 4 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Walton
- When
- September 17, 6:00 AM EST to 10:00 AM EST
- Where
- Walton County, 0.29 mi SSE of Cleaton to 0.44 mi SE of Cleaton
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.766, -83.719
The Emergency Manager reported Criswell Road SE in Monroe was partially washed out from high water on Mountain Creek. The floodwaters were also creating sinkholes in the local area. Radar estimates indicate that 4 to 5 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Walton
- When
- September 17, 6:00 AM EST to 10:00 AM EST
- Where
- Walton County, 1.8 mi SW of Bold Spgs to 2.63 mi NNE of Bold Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.880, -83.820
The Emergency Manager reported three roads closed in north northwest Walton County due to water over the road from creek and river flooding. Radar estimates indicate that 3 to 4 inches of rainfall occurred over the area causing the flash flooding.
Flash Flood, Jefferson
- When
- September 17, 7:00 AM EST to 11:00 AM EST
- Where
- Jefferson County, 0.75 mi SSE of Wrens to 1.12 mi ESE of Wrens
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.190, -82.377
The Emergency Manager reported flood water from a nearby creek inundated an apartment building, displacing 6 families. Radar estimates indicate that 5 to 8 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Washington
- When
- September 17, 7:00 AM EST to 11:00 AM EST
- Where
- Washington County, 1.74 mi W of Heidrich to 0.94 mi ENE of Tanner
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 32.970, -82.680
The transportation department reported multiple washouts of State Route 24 due to high water conditions from Sun Hill Creek and nearby tributaries, with partial or complete collapses of the roadway at several locations. Radar estimates indicate that 8 to 10 inches of rain occurred in the area, resulting in the flash flooding.
Flash Flood, Washington
- When
- September 17, 7:00 AM EST to 11:00 AM EST
- Where
- Washington County, 0.58 mi W of Davisboro to 1.71 mi E of Davisboro
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Department of Highways
- Coordinates
- 32.980, -82.610
The Department of Transportation reported significant flooding impacts from high water conditions on Williamson Swamp Creek in Davisboro. Roughtly a dozen homes on State Route 231 were surrounded or inundated with water on the southwest side of town. The USGS river gauge reported a crest of 14.66 feet, less than half a foot from Major Flood Stage. Radar estimates indicate that 8 to 10 inches of rain quickly fell over the area, resulting in the rapidly evolving flooding.
Flash Flood, Jefferson
- When
- September 17, 7:30 AM EST to 10:30 AM EST
- Where
- Jefferson County, 1.12 mi N of Omaha Springs to 1.16 mi N of Avera
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.186, -82.531
The Emergency Manager reported a road washed out near the intersection of Clarks Mill Road and Highway 102/88. Radar estimates indicate that 6 to 8 inches of rain occurred over the area, causing the flash flooding.
Flash Flood, Henry
- When
- September 17, 8:00 AM EST to 9:30 AM EST
- Where
- Henry County, 1.4 mi E of Lake Cindy to 1.41 mi ESE of Lake Cindy
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.418, -84.296
The Emergency Manager reported Georgia Highway 81 was closed at Steele Drive due to flood waters over the roadway. Radar estimates indicate that 3 to 5 inches of rain occurred over the area, resulting in the flash flooding.
Strong Wind, Gwinnett
- When
- September 17, 9:30 AM EST to 10:30 AM EST
- Where
- Gwinnett forecast zone
- Measured
- 25 kt (29 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
A 71-year old woman was killed by a falling tree as she walked her dog along Capot Court in the Snellville area. The woman was trapped underneath the fallen tree and was pronounced dead on the scene. The dog was also trapped for a time and suffed some injuries, but was able to free itself.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, September 16, 20201 death · 1 event
- Tropical Storm and Flash Flooding in Alabama, September 16 to 17, 2020$1.0 million · 19 events
- Flash Flooding and Damaging Wind in Alabama, September 16 to 17, 2020$480,000 · 50 kt wind · 15 events
- Tornado in Georgia, September 16, 2020$40,000 · EF1 · 1 event
- Flash Flooding and Heavy Rain in Georgia, September 16 to 18, 2020$82,000 · 7 events
- Tornadoes and Flash Flooding in South Carolina, September 16 to 18, 2020$10,000 · EF0 · 25 events
- Tornadoes and Flash Flooding in Georgia, September 16 to 17, 2020$3,000 · EF0 · 11 events
- Marine Tropical Storm in Gulf of Mexico, September 16, 20204 events
- Flood in Maine, September 16 to 19, 20201 event
- Funnel Cloud in Florida, September 16, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 917271, 917277, 923179, 923181, 923187, 923192, 923195, 923199, 923212, 926061, 926062, 926063, 926064, 926115, 926099, 926100, 926101, 926102, 926103, 926106, 926111, 926112, 926113, 917275.